MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888541023P
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Information (3190); No Code Available (3191)
Date of Event 04/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during connection in a patient with end-stage renal disease, the injection of the saline solution revealed there were a leak at the exit site of the venous extension of the catheter.There was also no return of blood on this extension.There were no issue noted with the arterial extension tube.The catheter was not repaired.The insertion site was noted to be treated prior to product placement.The venous branch was not used for the dialysis session and the patient needed a new catheter.There was no suture needling done or additional handling during insertion by vascular surgeons.It was stated that there was a risk of infection and thrombotic bleeding for the patient.Additional stay in hospital was needed and insertion of a new catheter with a very high dose of "avk" was done.There was no reported patient outcome.
 
Additional Manufacturer Narrative
Evaluation summary: this report is based on information from the complaint tracking system.The product sample or additional supporting materials from the account was not available for this incident.Without the sample a detailed investigation could not be performed.The file will be closed as unconfirmed at this time.If additional information is obtained, or the sample is returned, we will re-open this investigation.No corrective action is required, because no failure mode was identified, since the product was not returned.Post market vigilance will continue to monitor this condition for future potential action.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.There were no assembly or component issues identified.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during connection in a patient with end-stage renal disease, the injection of the saline solution revealed there was a leak at the exit site of the venous extension of the catheter.There was also no return of blood on this extension.There were no damage or hole noted with the arterial and venous extension tube.The catheter was not repaired.The insertion site was noted to be treated prior to product placement.The venous branch was not used for the dialysis session and the patient needed a new catheter.It was mentioned that there was nothing unusual observed on the device prior to use, nothing during insertion, no leak, the day the event occurred, nothing unusual observed when the dressing was removed.It was stated that the cleaning agent used in the catheter was nacl9/.And lock taurolock urokinase 25000ui/ml.Was utilized with the device.There was no repeated clamping performed during the event and the clamp was not moved periodically.There was no blood loss.There was no suture needling done or additional handling during insertion by vascular surgeons.Treatment was not completed due to the leak noticed when the saline solution was injected.It was stated that there was a risk of infection and thrombotic bleeding for and the patient had a secondary septicemia due to staphylococcus epidermidis sensible without general symptoms of sepsis and intermittent parenteral antibiotic therapy (on dialysis), no need of hospitalization, the patient was on clinical stable condition and was not harmed during the event.Additional stay in hospital was needed due to insertion of a new catheter with a very high dose of "avk" was done.
 
Event or Problem Description
According to the reporter, during connection in a patient with end-stage renal disease, the injection of the saline solution revealed there was a leak at the exit site of the venous extension of the catheter.There was also no return of blood on this extension.There were no damage or hole noted with the arterial and venous extension tube.The catheter was not repaired.The insertion site was noted to be treated prior to product placement.The venous branch was not used for the dialysis session and the patient needed a new catheter.It was mentioned that there was nothing unusual observed on the device prior to use, nothing during insertion, no leak, the day the event occurred, nothing unusual observed when the dressing was removed.It was stated that the cleaning agent used in the catheter was nacl9/.And lock taurolock urokinase 25000ui/ml.Was utilized with the device.There was no repeated clamping performed during the event and the clamp was not moved periodically.There was no blood loss.There was no suture needling done or additional handling during insertion by vascular surgeons.Treatment was not completed.It was stated that there was a risk of infection and thrombotic bleeding for and the patient had a secondary septicemia due to staphylococcus epidermidis sensible without general symptoms of sepsis and intermittent parenteral antibiotic therapy (on dialysis), no need for hospitalization, the patient was on clinical stable condition and was not harmed during the event.Additional stay in hospital was needed due to insertion of a new catheter with a very high dose of "avk" was done.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: b1, b5, d6, d7, g4, h1, h6 if information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during connection in a patient with end-stage renal disease, the injection of the saline solution revealed there was a leak at the exit site of the venous extension of the catheter.There was also no return of blood on this extension.There were no damage or hole noted with the arterial and venous extension tube.The catheter was not repaired.The insertion site was noted to be treated prior to product placement.The venous branch was not used for the dialysis session and the patient needed a new catheter.It was mentioned that there was nothing unusual observed on the device prior to use, nothing during insertion, no leak, the day the event occurred, nothing unusual observed when the dressing was removed.It was stated that the cleaning agent used in the catheter was nacl9/.And lock taurolock urokinase 25000ui/ml.Was utilized with the device.There was no repeated clamping performed during the event and the clamp was not moved periodically.There was no blood loss.There was no suture needling done or additional handling during insertion by vascular surgeons.It was stated that there was a risk of infection and thrombotic bleeding for and the patient had a secondary septicemia due to staphylococcus epidermidis sensible without general symptoms of sepsis and intermittent parenteral antibiotic therapy (on dialysis), no need of hospitalization and the patient was on clinical stable condition.Additional stay in hospital was needed due to insertion of a new catheter with a very high dose of "avk" was done.
 
Additional Manufacturer Narrative
H6 patient codes - c64343 (extended hospital stay) additional information: b1, b2, b3, b5, d6, d7, g4, h6.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during connection in a patient with end-stage renal disease, the injection of the saline solution revealed there was a leak at the exit site of the venous extension of the catheter.There was also no return of blood on this extension.There were no damage or hole noted with the arterial and venous extension tube.The catheter was not repaired.The insertion site was noted to be treated prior to product placement.The venous branch was not used for the dialysis session and the patient needed a new catheter.It was mentioned that there was nothing unusual observed on the device prior to use, nothing during insertion, no leak, the day the event occurred, nothing unusual observed when the dressing was removed.It was stated that the cleaning agent used in the catheter was sodium chloride and lock taurolock urokinase 25000ui/ml was utilized with the device.There was no repeated clamping performed during the event and the clamp was not moved periodically.There was no blood loss.There was no suture needling done or additional handling during insertion by vascular surgeons.Treatment was not completed.It was stated that there was a risk of infection and thrombotic bleeding and the patient had a secondary septicemia due to staphylococcus epidermidis sensible without general symptoms of sepsis and intermittent parenteral antibiotic therapy (on dialysis), the patient was on clinical stable condition and was not harmed during the event.Additional stay in hospital was needed due to insertion of a new catheter with a very high dose of "avk" was done.There was no reported patient injury.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key9997781
Report Number3009211636-2020-00087
Device Sequence Number14601849
Product Code MSD
UDI-Device Identifier10884521158504
UDI-Public10884521158504
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 07/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model Number8888541023P
Device Catalogue Number8888541023P
Device Lot Number1929500068
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/14/2020
Supplement Date Received by Manufacturer04/23/2020
05/20/2020
06/04/2020
06/19/2020
Initial Report FDA Received Date04/24/2020
Supplement Report FDA Received Date05/16/2020
06/05/2020
06/19/2020
07/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;